MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 10MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.037.045S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter is synthes sales representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the trochanteric fixation nail advanced (tfna) nail helical blade would not insert into the 430 degree hole.The guide wire was hitting the nail before insertion into the helical blade.The surgeon used another nail to complete the procedure.The issue was during surgery and there was an unknown surgical delay.It is unknown if procedure was successfully completed.Concomitant devices reported: unknown insertion instruments: trauma (part#: unknown, lot#: unknown, quantity 1).This report is for one (1) 10mm/130 deg ti cann tfna 235mm/left - sterile.This is report 1 of 3 for (b)(4).
 
Event or Problem Description
There was a surgical delay of three (3) to five (5) minutes.The procedure was successfully completed.The patient outcome is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: manufacturing location: monument, manufacturing date: 27-may-2020, expiration date: 30-apr-2030, part number: 04.037.045s, 10mm/130 deg ti cann tfna 235mm/left ¿ sterile, lot number: 56p1235 (sterile), lot quantity: 6.Production order traveler met all inspection acceptance criteria.Inspection sheet, in process / inspect dimensional / final met all inspection acceptance criteria.Inspection sheet, tfna assembly inspection met all inspection acceptance criteria.Packaging label log was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn 17923 supplied by ethicon (albuquerque) was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: component parts were not reviewed.The reported complaint condition of ¿helical blade will not go to the hole 430 degree¿ does not indicate breakage of the nail or any of its components.Therefore, a dhr review of the components would not be pertinent to the reported complaint condition.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection: 10mm/130 deg ti cann tfna 235mm/left ¿ sterile (part.No: 04.037.045s, lot.No: 56p1235, qty: 1) was returned and received at us customer quality (cq).Upon visual inspection at cq, no damage was observed with the device.Functional test: functional test cannot be performed at cq as the device was received by itself without any mating device.Can the complaint be replicated? unable to perform.Dimensional inspection: (gauge pins: gp29/ gp32).Dimensional inspection of the returned device was performed at cq.The diameter of the hole that helical blade passes through is within specification as per the drawing.Document/specification review: the following drawings were reviewed during the investigation: -ti cannulated trochanteric fixation nail-advanced, 130 degree -10mm dia cannulated trochanteric femoral nail-advanced 170mm & 200mm no design issues or discrepancies were noted during the investigation.Complaint confirmed? no.Investigation conclusion: the complaint could not be confirmed for 10mm/130 deg ti cann tfna 235mm/left ¿ sterile (part.No: 04.037.045s, lot.No: 56p1235).A definitive root cause for the reported problem could not be determined.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
10MM/130 DEG TI CANN TFNA 235MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10600529
Report Number2939274-2020-04376
Device Sequence Number19596754
Product Code HSB
UDI-Device Identifier10886982096012
UDI-Public(01)10886982096012
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.045S
Device Catalogue Number04.037.045S
Device Lot Number56P1235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2020
Initial Date Received by Manufacturer 09/03/2020
Supplement Date Received by Manufacturer10/01/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - GUIDES/SLEEVES/AIMING; UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE; UNK - GUIDES/SLEEVES/AIMING; UNK - INSERTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE